Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 18, NWS Amarillo, TX

August 2, 2007Potter County, Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at Aug 2, 2007, 1:09 PM CDT for Potter County, Randall County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2007, 1:09 PM CDT (18:09 UTC)
Expired
Aug 2, 2007, 5:00 PM CDT
In force
4 hr
Issued by
NWS Amarillo, TX
Area
Whole counties

Counties Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1391 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1391 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 021810
FFWAMA
TXC375-381-022200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
109 PM CDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  POTTER COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF AMARILLO...
  RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF CANYON...

* UNTIL 500 PM CDT

* AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
FLASH FLOODING FROM THUNDERSTORMS OVER POTTER AND RANDALL COUNTIES 
INCLUDING THE CITY OF AMARILLO. OVER TWO INCHES OF RAIN HAS FALLEN 
OVER AMARILLO CAUSING MANY MAJOR STREETS AND HIGHWAYS TO FLOOD 
INCLUDING INTERSTATE 40 AT WASHINGTON...BELL...WESTERN... 
GEORGIA...HILLSIDE...COULTER AND LOOP 385.  ADDITIONAL RAIN 
WILL CAUSE CONDITIONS TO WORSEN AND MORE STREETS TO FLOOD AND BECOME 
IMPASSABLE. THE NATIONAL WEATHER SERVICE HAS RECEIVED MANY REPORTS 
OF WATER UP TO THE HOODS AND DOORS OF CARS. TRAVEL AROUND THE CITY 
OF AMARILLO AND SURROUNDING AREAS IS HIGHLY DISCOURAGED.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3476 10163 3557 10163 3557 10215 3477 10216

$$

SP
1 follow-up statement
000 
WGUS74 KAMA 021945
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
242 PM CDT THU AUG 2 2007

TXC375-381-021952-
POTTER TX-RANDALL TX-
242 PM CDT THU AUG 2 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RANDALL AND POTTER
COUNTIES...

THE HEAVIEST RAIN HAS EXITED POTTER ADN RANDALL COUNTIES AS OF 245 
PM. MORE SHOWERS AND THUNDERSTORMS MAY DEVELOP AND MOVE OVER THE 
AREA LATER THIS AFTERNOON INTO THE EVENING. BUT FOR NOW...HEAVY 
RAINFALL THAT COULD LEAD TO FLASH FLOODING IS NOT EXPECTED.

LAT...LON 3476 10163 3557 10163 3557 10215 3477 10216

$$

LG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 1:07 PM CDT, 2 minutes earlier.

Area forecast discussion, Aug 2, 1:07 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
107 PM CDT THU AUG 2 2007

.AVIATION...
THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE THROUGH MUCH OF THE
AFTERNOON WITH LOW CEILINGS. WE MAY SEE SHOWERS AND STORMS TAPER OFF
AFTER SUNSET. LOW CLOUDS AND FOG WILL PROBABLY MOVE BACK INTO THE
PANHANDLES AFTER MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 1116 AM CDT THU AUG 2 2007/

UPDATE...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE SOUTHERN TEXAS
PANHANDLE IN THE VICINITY OF A FRONTAL BOUNDARY. THIS BOUNDARY
CURRENTLY STRETCHES FROM NEAR HEREFORD TO AMARILLO TO PERRYTON AND IS
EXPECTED TO REMAIN STATIONARY OR MOVE SLOWLY BACK TO THE NORTHWEST
DURING THE DAY TODAY. HAVE INCREASED PRECIPITATION CHANCES TO 70
PERCENT IN THE SOUTHEAST THIS AFTERNOON WHERE THUNDERSTORMS ARE
DRIFTING SOUTH ALONG AN OUTFLOW BOUNDARY. DECREASED CHANCES TO 30 PERCENT
IN THE NORTHWEST. HAVE ALSO DECIDED TO EXTEND THE PATCHY FOG WORDING
IN THE SOUTHERN ZONES AS SOME AREAS CONTINUE TO SEE VISIBILITIES AS
LOW AS 3 MILES. MOST OF THE FOGGY CONDITIONS WILL OCCUR IN AND NEAR
THE SHOWERS AND STORMS. HAVE ALSO LOWERED HIGH TEMPERATURES ACROSS
THE SOUTHEAST AS THE AREA OF RAIN AND THICK CLOUDS WILL HELP TO KEEP
TEMPERATURES FROM CLIMBING OUT OF THE MID 80S THERE. OTHERWISE HAVE
NOT MADE CHANGES TO THE CURRENT FORECAST PAST DAY 1.

KIMBLE

PREV DISCUSSION... /ISSUED 636 AM CDT THU AUG 2 2007/

AVIATION...
LOW CLOUDINESS AND PATCHY AREAS OF FOG WILL RESULT IN IFR TO MVFR
CONDITIONS AT THE AMARILLO AND GUYMON TAF SITES THIS
MORNING...BECOMING VFR THIS AFTERNOON AND TONIGHT. GENERALLY VFR
CONDITIONS ARE EXPECTED AT THE DALHART TAF SITE THROUGH TONIGHT.
SCATTERED CONVECTION WILL BE LIKELY AT ALL THREE TAF SITES BY THIS
AFTERNOON WHICH WILL RESULT IN IFR TO MVFR CONDITIONS. A BOUNDARY
ACROSS THE NORTHERN PANHANDLES WILL KEEP WINDS LIGHT...5 TO 15
KNOTS...FROM THE NORTH AND NORTHEAST AT THE DALHART AND GUYMON TAF
SITES TODAY BECOMING EAST TO SOUTHEAST BY THIS EVENING AND LIGHT AND
VARIABLE OVERNIGHT TONIGHT. LIGHT EAST TO SOUTHEAST WINDS OF 5 TO 15
KNOTS AT THE AMARILLO TAF SITE WILL BECOME SOUTHERLY TONIGHT AROUND
5 KNOTS OR LESS.

SCHNEIDER

PREV DISCUSSION... /ISSUED 455 AM CDT THU AUG 2 2007/

DISCUSSION...
LOOKS LIKE ONE MORE DAY OF SCATTERED TSTMS ACROSS FCST AREA BEFORE
PRECIP CHCS DWINDLE. WEAK BOUNDARY WHICH HAS SLIPPED INTO NWRN ZNS
COULD PROVE TO BE A FOCUS FOR TSTMS TODAY...AND HAVE RAISED POPS
ACCORDINGLY ACROSS THE BOARD TO 40 PERCENT. ALSO MENTIONED PATCHY
MORNING FOG AND LOCALLY HEAVY RAINFALL DUE TO TROPICAL NATURE OF
THE ATMOSPHERE WITH PRECIPITABLE WATER VALUES ABV NORMAL FOR THIS
TIME OF YEAR.

UPPER LEVEL RIDGING TO ASSERT ITSELF OVER SRN PLAINS BEGINNING
FRIDAY AND LASTING THRU THE WEEKEND BEFORE THE AXIS SLIDES A BIT E
OF FCST AREA BY EARLY NEXT WEEK. PNHDLS TO BE IN MORE OF A BROAD SW
FLOW ALOFT WITH WARMER TEMPS IN STORE DURG THE WEEKEND THRU EARLY
NEXT WEEK. LEESIDE TROF TO BE IN THE VCNTY DURG THAT TIME AND COULD
SERVE AS A FOCUS FOR ISOLD TSTMS JUST ABOUT ANY DAY...BUT WHERE AND
WHEN VERY DIFFICULT TO DETERMINE THIS FAR OUT...SO HAVE KEPT POPS
BELOW MENTIONABLE VALUES FROM FRIDAY THRU NEXT THURSDAY. THESE
DETAILS BEST IRONED OUT AS TIME GETS CLOSER. MEDIUM RANGE MODELS IN
GENERAL AGREEMENT WITH OVERALL UPPER AIR PATTERN THIS WEEKEND THRU
MUCH OF NEXT WEEK AND ACCEPTED. FAIRLY TYPICAL SUMMER WEATHER IN
STORE FOR PNHDLS BEGINNING FRIDAY AND LASTING WELL INTO NEXT WEEK.

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/13
Hazardous weather outlook, Aug 2, 1:00 PM CDT, 9 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU AUG 2 2007

OKZ001>003-TXZ001>020-031100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES. SEVERAL SURFACE BOUNDARIES COMBINED WITH A
MOIST AND UNSTABLE ATMOSPHERE WILL CONTINUE TO HELP THUNDERSTORMS
TO DEVELOP THROUGH THE NIGHT.

ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT...
ANY STORMS WILL BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS. ALSO...
VERY HEAVY RAINFALL WILL BE POSSIBLE DUE TO ABUNDANT MOISTURE AND
SLOW MOVEMENT OF ANY STORMS THAT DEVELOP...WHICH MAY LEAD TO
LOCALIZED FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS MAY BE CALLED UPON FOR
FLOODING AND RAINFALL REPORTS.

GOEHRING

In the hours before

Special weather statement, Aug 2, 10:19 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1019 AM CDT THU AUG 2 2007

TXZ014-015-019-020-021615-
COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX-
1019 AM CDT THU AUG 2 2007

...HEAVY RAIN PRODUCING THUNDERSTORMS IN NORTHERN
COLLINGSWORTH...NORTHERN DONLEY...GRAY AND WHEELER COUNTIES...

AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS
GRAY...WHEELER...NORTHERN DONLEY AND NORTHERN COLLINGSWORTH
COUNTIES. THE STORMS WERE MOVING SLOWLY WEST AND SOUTHWEST AT 5
MILES AN HOUR.

SOME ROADWAYS HAVE WATER FLOWING OVER THEM IN THE SOUTHEAST TEXAS
PANHANDLE. CREEKS AND RIVERS WILL ALSO HAVE STRONG RISES IN THEM AND
MAY OVERFLOW THEIR BANKS IN LOCALIZED AREAS.

BE ALERT FOR WATER OVER ROADWAYS AND FOR WATER RISING IN CREEKS AND
LOW SPOTS. IF YOU OBSERVE FLOODING OVER A ROADWAY...REMEMBER TURN
AROUND DONT DROWN.

LG

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.